annetta
Post count: 2

Hi hmrichards100,
I had severe joint pain in my hands and knees when I was on methimazole after my first relapse. I remember that I had to wear elastic knee support sleeves on both my knees to lessen the pain. My GP ordered some blood tests and everything was normal.
This happened in 2014 so I don’t remember if I mentioned anything to my endo. I really didn’t want RAI or have surgery, so I pushed through the pain, occasionally taking some over the counter pain medication. The pain did gradually decrease as my methimazole dose was gradually lowered over the course of a few months.

In 2018, I had my second relapse and agreed to have the RAI. However, because my T3 and T4 levels were too high, I had to take methimazole for 3 months before I could have the treatment. About a month after I had the RAI,
I went back on methimazole for about 6 weeks because my thyroid dumped its hormones all at once. I actually went hypo while I was still on the methimazole.
All this to say that you might need to take it for a short time.